MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC. TURNPIKE SPIRAL; CATHETER

VASCULAR SOLUTIONS, INC. TURNPIKE SPIRAL; CATHETER
Model Number 5640
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Information (3190)
Date of Event 05/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being based on the visual investigation and condition of the returned sample.One catheter was returned to vsi for evaluation.The distal tip of the catheter was severely damaged and a small piece of the tungsten was missing, exposing the ptfe inner layer.The missing piece of the catheter tip was not returned with the product.The proximal end of the catheter shaft was kinked about 17mm from the hub underneath the stain relief.The damage is consistent with over torquing the catheter against resistance.
 
Event or Problem Description
Doctor was unsuccessful in resolving this cto and will be attempting again in two months time.Could not progress through a retrograde approach and then proceeded with an antegrade approach.Could not penetrate the proximal cap.The turnpike gold was bent at a 45 degree angle with a wire stuck in it.The wire and turnpike had to be removed through the sheath together.Dr.Was attempting to navigate through the proximal cap of a mid.Circ.Lesion, 9 different wires were used, and 5 various turnpikes were also used.The tips of the lp and spiral catheters were deformed and had difficulty removing the wire.This report is associated to medwatch 2134812-2018-00023.

Brand Name
TURNPIKE SPIRAL
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC.
6464 sycamore court north
minneapolis MN 55369
MDR Report Key7441028
Report Number2134812-2018-00022
Device Sequence Number11147991
Product Code DQY
UDI-Device IdentifierM20656400
UDI-PublicM20656400
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/10/2018
Device Model Number5640
Device Lot Number600502
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2017
Initial Report FDA Received Date04/18/2018
Patient Sequence Number1